Commenced in January 2007
Paper Count: 31097
Optimal Control of a Linear Distributed Parameter System via Shifted Legendre Polynomials
Authors: Sanjeeb Kumar Kar
Abstract:The optimal control problem of a linear distributed parameter system is studied via shifted Legendre polynomials (SLPs) in this paper. The partial differential equation, representing the linear distributed parameter system, is decomposed into an n - set of ordinary differential equations, the optimal control problem is transformed into a two-point boundary value problem, and the twopoint boundary value problem is reduced to an initial value problem by using SLPs. A recursive algorithm for evaluating optimal control input and output trajectory is developed. The proposed algorithm is computationally simple. An illustrative example is given to show the simplicity of the proposed approach.
Digital Object Identifier (DOI): doi.org/10.5281/zenodo.1061104Procedia APA BibTeX Chicago EndNote Harvard JSON MLA RIS XML ISO 690 PDF Downloads 1038
 Sage, A. P. and White III, C .C., Optimal Systems Control, Englewood cliffs, NJ: Prentice Hall, 1977.
 Mahapatra, G. B., Solution of optimal control problem of linear diffusion equations via Walsh functions, IEEE Trans. on Automatic Control, Vol. 25, No. 2, pp: 319-321, 1980.
 Wang, M. L. and Chang, R. Y., Optimal control of linear distributed parameter systems by shifted Legendre polynomial functions, Trans. of ASME J. of Dynamic Systems, Measurement, and Control, Vol. 105, pp: 222-226, 1983.
 Horng, I. R. and Chou, J. H., Application of shifted Chebyshev series to the optimal control of linear distributed parameter systems, Int. J. of Control, Vol. 42, No. 1, pp: 233-241, 1985.
 Chang, R. Y. and Yang, S. Y., Solution of two-point boundary value problems by generalized orthogonal polynomials and application to optimal control of lumped and distributed parameter systems, Int. J. of Control, Vol. 43, No. 6, pp: 1785-1802, 1986.
 Zhu, J. M. and Lu, Y. Z., Application of single step method of block-pulse functions to the optimal control of linear distributed parameter systems, Int. J. of Systems Sci., Vol. 19, No. 12, pp: 2459-2472, 1988.
 Datta, K. B. and Mohan, B. M., Orthogonal Functions in Systems and Control, Singapore: World Scientific, 1995.
 Razzaghi, M. and Habibi, M., Application of Legendre series to the control problems governed by linear parabolic equations, Mathematics and Computers in Simulation, Vol. 42, pp: 77-84, 1996.
 Sadek, I. S. and Bokhari, M. A., Optimal control of a parabolic distributed parameter system via orthogonal functions, Optimal Control Applications and Methods, Vol. 19, pp: 205-213, 1998.